North Carolina, 2012Damaging Wind in North Carolina, June 30, 2012
June 30, 2012 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm well in advance of a cold front produced damaging winds across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm well in advance of a cold front produced damaging winds across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 30, 9:35 PM EST, 55 minutes earlier.
Area forecast discussion, Jun 30, 9:35 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1035 PM EDT SAT JUN 30 2012
.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN STATES THROUGH EARLY
NEXT WEEK MAINTAINING HOT TEMPERATURES. AN ACTIVE NORTHWEST FLOW
PATTERN ALOFT ACROSS THE OHIO VALLEY AND MID ATLANTIC WILL BRING
THE POSSIBILITY OF LATE AFTERNOON AND EVENING THUNDERSTORMS.
&&
.NEAR TERM /THROUGH SUNDAY/...
ANTHR BUSY NIGHT. NUMEROUS PULSE SEVERE STORMS EVOLVED INTO
SUPERCELLS AND THESE STORMS CONTINUE TO TRACK SE ACROSS SOUTHERN
VA ATTM. NUMEROUS WIND/HAIL REPORTS WITH SEVERAL FUNNEL CLOUD AND
WALL CLOUD SIGHTENS. AS OF THIS WRITING...NO CONFIRMED TORNADOES.
SEE LSRAKQ FOR DETAILS.
KEPT CHC POPS IN FORECAST NEXT ROUND OF STORMS NEAR DANVILLE
PROGGED TO MOVE EAST ALONG OUTFLOW BOUNDARY. ACTIVITY LOOKS TO
DIMINISH LATE TONIGHT. ADJUSTED TEMPS DOWN AGAIN LIKE LAST NIGHT
AS TSTRMS HAVE COOLED READINGS DOWN INTO LWR 70S.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
THE UPPER RIDGE BECOMES STEADILY MORE SUPPRESSED SOUTHWEST OF THE
REGION SUNDAY THROUGH TUESDAY AS IT AMPLIFIES ACROSS THE PLAINS AND
MISSISSIPPI VALLEY AND WEAKENS ON THE NORTHEAST PERIPHERY DUE TO
CONVECTIVE COMPLEXES.
SUNDAY...HEAT SHOULD RETURN AFTER AN UNEXPECTED LULL TODAY AS THE
LOW LEVEL FLOW BECOMES MORE WESTERLY. DEWPOINTS SHOULD STILL MIX
DOWN INTO THE 60S DURING THE AFTERNOON HOURS...SO EXCESSIVE HEAT IS
NOT EXPECTED. A PORTION OF THE AREA MAY NEED A HEAT ADVISORY...BUT
THERE IS ENOUGH UNCERTAINTY AS TO THE EXTENT SO A HEADLINE WILL NOT
BE ISSUED AT THIS POINT. THE FLOW MAY BE WEAK ENOUGH THAT THE
SEABREEZE COULD DOMINATE ALONG THE COAST DURING THE AFTERNOON AND
THIS HAS THE POTENTIAL TO KEEP COASTAL LOCATIONS BELOW HEAT ADVISORY
CRITERIA. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID 90S TO
AROUND 100...WITH HEAT INDICES OF 100 TO 105. AGAIN...THERE IS A
MINIMAL CHANCE OF SHOWERS AND THUNDERSTORMS FROM LATE EVENING
THROUGH THE EARLY OVERNIGHT HOURS. IF THUNDERSTORMS DO DEVELOP THEY
WOULD BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.
HEIGHTS AND THICKNESSES FALL SLIGHTLY MONDAY AND TUESDAY.
THEREFORE...HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW 90S
NE...TO UPPER 90S SW. LATE AFTERNOON AND EVENING CONVECTION WILL
REMAIN POSSIBLE. OVERNIGHT/MORNING LOW TEMPERATURES SHOULD BE IN THE
70S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LOOKS LIKE A TYPICAL SUMMERTIME PATTERN FOR THE REGION FROM THE JULY
4TH HOLIDAY THROUGH THE START OF NEXT WEEKEND. A BAGGY UPPER TROUGH
WILL RESIDE OVER THE REGION THRU THURSDAY WITH MAINLY AFTN/EVE TSTM
CHANCES. MODEL GUIDANCE HINTS AT AN UPPER RIDGE BUILDING EASTWARD
FROM THE OHIO VALLEY BY THE END OF THE WEEK. SUBSIDENCE ALOFT
ASSOCIATED WITH THE BUILDING RIDGE MAY LIMIT CONVECTIVE COVERAGE
FRIDAY AND SATURDAY...SO WILL DOWNPLAY TSTM CHANCES THEN. MAX TEMPS
WILL BE IN THE LOW/MID 90S THRU THE PERIOD WITH OVERNIGHT LOWS
BETWEEN 70-75 DEGREES.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
SKIES ARE MOSTLY CLR EARLY THIS AFTN ACROSS THE REGION WITH SW-W
WNDS GENERALLY LESS THAN 10 KT. A SEABREEZE ALONG THE COAST (ORF/ECG)
WILL RESULT IN NE-SE WNDS THRU THE AFTN BEFORE SHIFTING TO S-SW
LATE. THERE IS A CHANCE FOR CONVECTION TO AGAIN DEVELOP DURING THE
LATE AFTN/EVENING PERIOD...HOWEVER CONFIDENCE IS TOO LOW TO
MENTION MORE THAN CB IN THE TAFS. AS WITH YESTERDAY...THE MAIN
THREAT WITH ANY CONVECTION WILL BE STRONG WINDS.
OUTLOOK...PERSISTENT HIGH PRESSURE WILL CONTINUE ACROSS THE MID
ATL STATES RESULTING IN GENERALLY LIGHT WINDS AND VFR CONDITIONS.
A COLD FRONT TO THE NORTH...HOT AND HUMID DAYTIME CONDITIONS AND
AN LEE SIDE TROUGH WILL CONTINUE TO PROVIDE SLIGHT CHANCE TO
CHANCE THUNDERSTORMS THROUGH THE EARLY PART OF THE WEEK.
&&
.MARINE...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WX PATTERN THROUGH MUCH
OF THE HOLIDAY WEEK. THIS WILL RESULT IN BENIGN BOATING CONDITIONS
WITH LIGHT SFC WINDS AND SEAS 3 FT OR LESS...WITH WAVES 1 TO 2 FT ON
THE CHES BAY.
&&
.CLIMATE...
FORECAST HIGH RECORD HIGHS
------------- ------------------------------------------
SUN 7/1 SUN 7/1 MON 7/2
RIC 100 102/1945 100/1953
ORF 99 100/1901 100/1901
SBY 96 98/1968 99/1913
ECG 99 98/1945 97/1953
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL 8 PM EDT SUNDAY FOR MDZ021>024.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT SUNDAY FOR VAZ063-070-071-
080>084-090-091-093>098.
MARINE...NONE.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...AJZ
LONG TERM...JDM
AVIATION...JEF
MARINE...JDM
CLIMATE...AKQHazardous weather outlook, Jun 30, 4:49 PM EST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
549 PM EDT SAT JUN 30 2012
NCZ012>017-030>032-VAZ060-061-065>069-079-087>089-092-012200-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-
549 PM EDT SAT JUN 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES AROUND 105 ARE EXPECTED SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
VAZ070-071-080>082-090-091-093>097-012200-
CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-JAMES CITY-
YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-
549 PM EDT SAT JUN 30 2012
...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HEAT INDEX VALUES AROUND 105 ARE EXPECTED SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
MDZ021>024-VAZ063-083-084-098-012200-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-NEW KENT-
GLOUCESTER-VIRGINIA BEACH-
549 PM EDT SAT JUN 30 2012
...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH HAMPTON
ROADS VIRGINIA AND THE MIDDLE PENINSULA OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
MDZ025-NCZ102-VAZ048-049-062-064-072>078-085-086-099-100-012200-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-GOOCHLAND-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA-
549 PM EDT SAT JUN 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
ANZ630>638-650-652-654-656-658-012200-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
549 PM EDT SAT JUN 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Jun 30, 9:53 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1053 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG HOLLAND 36.68N 76.78W
06/30/2012 CITY OF SUFFOLK VA PUBLIC
TREES DOWN...INCLUDING ONE ON TO A CAR ON RT 58 IN
SUFFOLK
&&
EVENT NUMBER AKQ1200469
05Local storm report, Jun 30, 9:55 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1055 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG CHUCKATUCK 36.86N 76.58W
06/30/2012 CITY OF SUFFOLK VA PUBLIC
TREES DOWN ON KINGS HWY IN CHUCKATUCK.
&&
EVENT NUMBER AKQ1200470
MINNICKLocal storm report, Jun 30, 9:56 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1056 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST DOWNTOWN NORFOLK 36.85N 76.28W
06/30/2012 E60 MPH CITY OF NORFOLK VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1200472
05Special weather statement, Jun 30, 9:56 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1056 PM EDT SAT JUN 30 2012
VAZ079-080-087-088-010315-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-SUSSEX VA-
1056 PM EDT SAT JUN 30 2012
...STRONG THUNDERSTORM DEVELOPING...
AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING OVER MCKENNEY...MOVING SOUTH AT 15
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARFIELD AT 1110 PM EDT.
EXPECT GUSTS TO 50 MPH...SMALL HAIL AND FREQUECT LIGHNING IN THE
PATH OF THIS STORM.
LAT...LON 3681 7754 3679 7788 3713 7788 3705 7764
44
Local storm report, Jun 30, 10:02 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1102 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND DMG DRIVER 36.82N 76.50W
06/30/2012 CITY OF SUFFOLK VA NWS EMPLOYEE
MULTIPLE TREES DOWN.
&&
EVENT NUMBER AKQ1200473
MINNICKSpecial weather statement, Jun 30, 10:18 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1118 PM EDT SAT JUN 30 2012
NCZ012>016-VAZ067-070-072-073-079>098-010415-
BRUNSWICK VA-CAMDEN NC-CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-
DINWIDDIE VA-GATES NC-GLOUCESTER VA-GREENSVILLE VA-HERTFORD NC-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-NOTTOWAY VA-PASQUOTANK NC-
PRINCE GEORGE VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-YORK VA-
1118 PM EDT SAT JUN 30 2012
...STRONG THUNDERSTORMS WILL AFFECT CHARLES CITY...CITY OF COLONIAL
HEIGHTS...CITY OF EMPORIA...CITY OF FRANKLIN...CITY OF HAMPTON...CITY
OF HOPEWELL...CITY OF NEWPORT NEWS...CITY OF NORFOLK...CITY OF
PETERSBURG...CITY OF POQUOSON...CITY OF PORTSMOUTH...CITY OF
SUFFOLK...CITY OF WILLIAMSBURG...DINWIDDIE...EASTERN NORTHAMPTON...
GATES...GLOUCESTER...GREENSVILLE...ISLE OF WIGHT...JAMES CITY...
MATHEWS...NORTHEASTERN BRUNSWICK...NORTHERN HERTFORD...NORTHWESTERN
CAMDEN...NORTHWESTERN CITY OF CHESAPEAKE...NORTHWESTERN CITY OF
VIRGINIA BEACH...NORTHWESTERN PASQUOTANK...PRINCE GEORGE...
SOUTHAMPTON...SOUTHEASTERN CHESTERFIELD...SOUTHEASTERN KING AND
QUEEN...SOUTHEASTERN KING WILLIAM...SOUTHEASTERN MIDDLESEX...
SOUTHEASTERN NEW KENT...SOUTHEASTERN NOTTOWAY...SURRY...SUSSEX AND
YORK COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BRUNSWICK...
CAMDEN...CHARLES CITY...CHESTERFIELD...CITY OF CHESAPEAKE...CITY OF
COLONIAL HEIGHTS...CITY OF EMPORIA...CITY OF FRANKLIN...CITY OF
HAMPTON...CITY OF HOPEWELL...CITY OF NEWPORT NEWS...CITY OF
NORFOLK...CITY OF PETERSBURG...CITY OF POQUOSON...CITY OF
PORTSMOUTH...CITY OF SUFFOLK...CITY OF VIRGINIA BEACH...CITY OF
WILLIAMSBURG...DINWIDDIE...GATES...GLOUCESTER...GREENSVILLE...
HERTFORD...ISLE OF WIGHT...JAMES CITY...KING AND QUEEN...KING
WILLIAM...MATHEWS...MIDDLESEX...NEW KENT...NORTHAMPTON...NOTTOWAY...
PASQUOTANK...PRINCE GEORGE...SOUTHAMPTON...SURRY...SUSSEX AND YORK
COUNTIES AT 1114 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING EAST AT 50 MPH.
* WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
MAY CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3626 7732 3701 7790 3747 7706 3758 7663
3756 7629 3741 7624 3730 7627 3730 7628
3736 7635 3735 7641 3728 7634 3717 7638
3712 7627 3698 7629 3692 7611 3694 7599
3693 7599 3655 7650 3639 7643
DEROSAThunderstorm Wind, Currituck
- When
- June 30, 10:30 PM EST
- Where
- Currituck County, 2.98 mi NNW of Snowden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 36.490, -76.140
Trees were downed just off Highway 168 in Moyock.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, June 30, 20121 death · 1 event
- Hail and Damaging Winds in Virginia, June 30, 2012$201,000 · 2 in hail · 33 events
- Hail and Damaging Wind in Kansas, June 30, 2012$600,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in South Dakota, June 30, 2012$95,000 · 2.75 in hail · 23 events
- Tornado and Hail in Virginia, June 30, 2012$47,000 · EF0 · 24 events
- Flash Flooding in Texas, June 30, 2012$75,000 · 4 events
- Damaging Winds in Texas, June 30, 2012$39,000 · 70 kt wind · 2 events
- Wildfire in Arkansas, June 30, 20123 injured · 2 events
- Hail and Damaging Winds in Kentucky, June 30, 2012$25,000 · 1.75 in hail · 4 events
- Hail in North Dakota, June 30, 20121.75 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 30, 20121 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 30, 201261 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396606.